|کد مقاله||کد نشریه||سال انتشار||مقاله انگلیسی||ترجمه فارسی||نسخه تمام متن|
|3053478||1580005||2016||3 صفحه PDF||سفارش دهید||دانلود کنید|
• The safety of everolimus treatment in young children has not yet been well reported.
• In most cases, adverse events are self-limiting and well tolerated overall.
• We report two cases of severe bacterial infection by Mycoplasma in children.
• The etiological diagnosis was achieved by PCR rather than serology.
BackgroundEpilepsy is one of the most common symptoms in Tuberous Sclerosis Complex (TSC), appearing mainly in the first year of life and often resistant to therapy. Several studies have demonstrated the effectiveness of everolimus but its safety in children has not yet been well reported. We present two cases of severe pneumonia caused by Mycoplasma in two children receiving everolimus for epilepsy secondary to TSC.Study casesBoth patients were admitted to the PICU for severe pneumonia with pleural effusion. One of them needed support with high concentration of oxygen and broad spectrum antibiotics and the other developed a septic shock with acute respiratory distress needing mechanical ventilation, vasoactive drugs, pleural drainage and broad-spectrum antibiotics. Everolimus was discontinued and in both patients Mycoplasma pneumoniae was identified by PCR. Both patients were discharged without sequelae.ConclusionEverolimus therapy for epilepsy in the context of TCS could be associated, as in these two cases, with severe bacterial infection by Mycoplasma.
Journal: European Journal of Paediatric Neurology - Volume 20, Issue 5, September 2016, Pages 758–760